

Food and Agriculture Organization of the United Nations



# **Timetable of the Symposium**

# Day-1 (3 hours)

## 18 October (Monday): 15:00-18:00 (JST: Japan Standard Time)

China (14:00-17:00), Italy / Spain (8:00-11:00), Tunisia (7:00-10:00), Chile (3:00-6:00) Refer to **Annex 1** for time differences

| 15:00-15:25 | Opening Session (25 min.): Moderator Mr. Yoshihide Endo (FAO)   |  |  |
|-------------|---|--|--|
| 15:00-15:05 | Opening Speech  | <i>Mr. Masao Matsumoto</i> , Deputy Director General,<br>Export and International Affairs Bureau, Japanese<br>Ministry of Agriculture, Forestry and Fisheries                |  |
| 15:05-15:10 | Opening Speech  | <i>Mr. Eduardo Mansur</i> , Director, Office of Climate<br>Change, Biodiversity and Environment (OCB), FAO   |  |
| 15:10-15:25 | Explanation of the<br>Symposium/House Keeping   | Mr. Yoshihide Endo, GIAHS Coordinator, FAO   |  |
| 15:25-18:00 | Session 1: Presentation on UN Decade of Family Farming and GIAHS (155 min.)<br>Moderator Mr. Yoshihide Endo (FAO) |  |  |
| 15:25-15:30 | Outline of the Session 1  | Mr. Yoshihide Endo, GIAHS Coordinator, FAO   |  |
| 15:30-15:50 | UN Decade of Family Farming<br>(UNDFF)  | <b>Dr. Marcela Villarreal</b> , Director, Partnerships and UN Collaboration, FAO   |  |
| 15:50-16:10 | Visions and activities of a global organization (WRF)   | <b>Ms. Laura Lorenzo</b> , Director, World Rural Forum<br>(WRF)  |  |
| 16:10-16:30 | Visions and activities of an Asian<br>organization (AFA)  | <b>Ms. Irish Baguilat</b> , Coordinator for UN Decade of<br>Family Farming & Women Farmers' Agenda, Asian<br>Farmers' Association for Sustainable Rural<br>Development (AFA) |  |
| 16:30-16:50 | Break Time (20 min.)  |  |  |
| 16:50-17:10 | Visions and activities of a Japanese organization (FFPJ)  | <b>Dr. Kae Sekine</b> , Executive Board Member, Family<br>Farming Platform Japan (FFPJ) / Associate<br>Professor, Aichi Gakuin University (AGU)                              |  |
| 17:10-17:30 | GIAHS and UNDFF   | Mr. Yoshihide Endo, GIAHS Coordinator, FAO   |  |
| 17:30-18:00 | Discussion and Summary of the Day   | All presenters and Moderator   |  |

# **Expected Talking Points**

Representatives from the family famers' association are expected to talk about

- The major characteristics of family farmers from their own perspectives, including values, roles and strength, as well as weakness and challenges they may face;
- Any expectation on UNDFF;
- What are major activities that promote family famers and contribute to the UNDFF



Food and Agriculture Organization of the United Nations



#### <u>Day-2 (3 hours)</u> 19 October (Tuesday): 15:00-18:00 (JST)

China (14:00-17:00), Italy / Spain (8:00-11:00), Tunisia (7:00-10:00), Chile (3:00-6:00)

Refer to Annex 1 for time differences

| 15:00-18:00 | Session 2: Presentation by Experts from GIAHS sites (180 min.): Moderator<br>Ms. Maria Clelia Puzzo (FAO) |  |
|-------------|---|--|
| 15:00-15:05 | Outline of the Session 2  | <i>Ms. Maria Clelia Puzzo</i> , Programme Specialist, GIAHS Secretariat, FAO   |
| 15:05-15:20 | Expert from GIAHS site in Japan<br>(Japan, Takachihogo-Shiibayama)  | <b>Mr. Tomonori Tasaki,</b> Secretariat, GIAHS<br>Takachihogo Shiibayama Revitalization Association  |
| 15:20-15:35 | Expert from GIAHS site in Japan<br>(Japan, Nishi-Awa)   | <b>Dr.</b> Naoki Naito, Associate Professor, Graduate<br>School of Integrated Arts and Sciences, Tokushima<br>University   |
| 15:35-16:00 | Expert from GIAHS site in China<br>(China, 14:35-15:00)   | <b>Prof. Wenjun Jiao</b> , Associate Professor, Institute of<br>Geographic Sciences and Natural Resources<br>Research, Chinese Academy of Sciences (IGSNRR-<br>CAS)                                  |
| 16:00-16:15 | Break Time (15 min.)  |  |
| 16:15-16:40 | Expert from GIAHS site Spain<br>(Spain, 9:15-9:40)  | <b>Prof. José María García Álvarez-Coque</b> , Director,<br>Chair 'Tierra Ciudadana'-Universitat Politècnica de<br>València / Coordinator of the València irrigation<br>system application for GIAHS |
| 16:40-17:05 | Expert from GIAHS site in<br>Tunisia (Tunisia, 8:40-9:05)   | <i>Mr. Abdelhakim Issaoui</i> , Director, Secretariat of the National Council on Desertification, Ministry of Local Affairs and Environment, Tunisia / National Focal Point and Coordinator of GIAHS |
| 17:05-17:30 | Expert from GIAHS in Chile<br>(Video from Chile, 5:05-5:30)   | <b>Mr. Daniel Arturo Quiñilen Pereira</b> , The<br>Agricultural Development Institute (INDAP),<br>Ministry of Agriculture, Chile   |
| 17:30-18:00 | Discussion/Summary of the Day   | All presenters and Moderator   |

### **Expected Talking Points**

In many GIAHS sites, agricultural systems have developed and nurtured unique features for a long time, and after GIAHS designation, various activities have been conducted through the action plan. These features embedded in the GIAHS systems as well as various activities implemented after GIAHS designation have been directly and indirectly been supporting and facilitating family farmers in the sites to perform their multiple functions.

Therefore, it is highly expected that GIAHS delegates will talk about actual situations and concrete cases on how GIAHS characteristics and activities have promoted multiple functions of family farmers, as listed below.

- 1. Basic states of family farmers (number of family farmers, percentage of family farmers of total farmers in the site and their estimated dependence on agricultural income)
- 2. Management of agricultural systems from the perspectives of conservation, promotion of biodiversity, ecosystem, agroecology and traditional knowledge
- 3. Maintenance and promotion of social functions of the rural communities (rural cultures, rural services rural and urban interlinkages, cultural events, traditional cuisines etc.)





- 4. Promotion and development of rural economy, such as activated marketing of their agricultural products (branding, certification, organic products, socially responsible products and traditional products) and rural tourisms as well as other income generating activities
- 5. Any other activities to support and vitalize family farmers in the sites

### Day-3 (2.5 hours)

# 20 October (Wednesday): 20:00-22:30 (JST)

China (19:00-21:30), Italy / Spain (13:00-15:30), Tunisia (12:00-14:30), Chile (8:00-10:30) Refer to Annex 1 for time differences

| 20:00-22:30 | Session 3: Panel Discussion (150 min.): Moderator Mr. Yoshihide Endo (FAO) |   |  |
|-------------|--|---|--|
| 20:00-20:05 | Outline of Session 3   | Mr. Yoshihide Endo, GIAHS Coordinator, FAO        |  |
| 20:05-20:50 | Question 1: How GIAHS can promote  | GIAHS sites experts from Japan, Chile, China,     |  |
|             | and activate family famers?  | Spain, Tunisia                                    |  |
|             |  |   |  |
|             |  | • Each expert will state his/her opinion within 7 |  |
|             |  | minutes   |  |
| 20:50-21:00 | Summary of the Discussion (10 min.)  | Mr. Yoshihide Endo, GIAHS Coordinator, FAO        |  |
|             |  |   |  |
| 21:00-21:10 | Break Time (10 min.)   |   |  |
| 21:10-21:55 | Question 2: What policies, activities and                                  | GIAHS sites experts from Japan, Chile, China,     |  |
|             | support systems are necessary to promote                                   | Spain, Tunisia                                    |  |
|             | and activate family farmers in GIAHS                                       |   |  |
|             | sites as well as beyond the areas of                                       | • Each expert will state his/her opinion within 7 |  |
|             | GIAHS sites?   | minutes   |  |
| 21:55-22:10 | Summary of the Discussion (15 min.)  | Mr. Yoshihide Endo, GIAHS Coordinator, FAO        |  |
|             |  |   |  |
| 22:10-22:30 | Summary and closing of the Symposium                                       | Mr. Yoshihide Endo, GIAHS Coordinator, FAO        |  |
|             | (20 min.)  |   |  |





NOTES